Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 145, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2004, 6:08 PM EDT for Crawford County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 9, 2004, 7:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 5:50 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS51 KCLE 092208
SVRCLE
PAC039-092315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF LINESVILLE...OR ABOUT 11 MILES
EAST OF JEFFERSON...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAMBRIDGE SPRINGS
CONNEAUTVILLE
LINESVILLE
MEADVILLE
SPARTANSBURG
TITUSVILLE
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4159 7995 4160 8052 4180 8051 4185 8013
4185 7962 4161 7966
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:40 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 2:40 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 240 PM EDT WED JUN 9 2004 .DISCUSSION... FRONT OVER CENTRAL LOWER MI IS SLOWLY MOVING SOUTH. EXTREME INSTABILITY ACROSS THE AREA WITH CAPES 3000-5000 J/KG. HOWEVER...WITH THE FRONT STILL IN CENTRAL MI...THE ONLY TRIGGER MECHANISM AT THIS TIME OVER NRN OH IS THE LAKE BREEZE. THIS MAY CHANGE THIS EVENING AS THE FRONT SAGS SOUTH. WITH THE INSTABILITY IN PLACE...WILL GO WITH CATEGORICAL POPS TONIGHT...ESPECIALLY SINCE THE FRONT DOES NOT MAKE IT THRU THE CWFA UNTIL THE DAY ON THU. AM A LITTLE CONCERNED ABOUT TRAINING OF ECHOS OVERNIGHT AS FRONT BECOMES PARALLEL TO THE MEAN FLOW AND A THETA-E RIDGE MOVES INTO THE AREA. WILL THEREFORE PUT SOME HVY RAIN IN THE ZONES FOR OVERNIGHT. WITH THE SLOWER MOVEMENT OF THE FRONT...WILL CONTINUE WITH LKLY MORNING POPS ACROSS THE ENTIRE AREA...WITH LKLY POPS ALL DAY ACROSS THE SOUTH AS THE FRONT DOES NOT MAKE IT THRU UNTIL AFTN. AM CONCERNED AGAIN ABOUT HVY RAIN...ESPECIALLY WHEN SEEING WHAT IS HAPPENING OVER E CNTRL LOWER MI ALONG THE FRONT THIS AFTN. WILL ALSO PUT HVY RAIN IN THE FCST FOR THE SRN HALF OF THE AREA AGAIN TMRW. NW PA WILL SEE DRY NORTHEASTERLY FLOW SO WILL TAPER OFF TO SMALL CHC POPS OVER THAT AREA. IN FACT...ERI MAY SEE SUNSHINE IN THE AFTN AS THE HIGH BUILDS INTO NY STATE. FRONT SLOWLY SAGS TO SRN OH THU NIGHT...HOWEVER THE GFS AND ETA SHOW ANOTHER S/WV MOVING INTO OHIO THU NIGHT. WL CONTINUE WITH CHC POPS ACROSS MUCH OF THE AREA...EXCEPT NW PA WHERE DRY NE FLOW WILL KEEP IT DRY. FRONT TRIES TO MOVE N FRI AND FRI NIGHT. WL GO WITH LKLY OVER THE SW 2/3 OF THE CWFA ON FRI. AGAIN...IT IS VERY POSSIBLE THAT ERI WILL STAY DRY WITH CONTINUED NE FLOW. HOWEVER...WL CONTINUE WITH SMALL CHC POPS. IN THE EXTENDED...NOT MUCH CHANGE PLANNED. NRN HALF OF THE COUNTRY IS PROGGED TO BE IN A MORE ZONAL TYPE FLOW WITH INDIVIDUAL SHORT WAVES MOVING THROUGH THE MEAN FLOW EVERY 24-36 HOURS. TOUGH TO TIME THE SHORT WAVES...SO THE FCST WILL CONTINUED RELATIVELY UNSETTLED. UNLIKELY THAT EVERY PERIOD WILL SEE PCPN...BUT AT THIS TIME IT IS TOUGH TO DETERMINE THE EXACT TIMING. BEST CHC OF PCPN LOOKS TO BE MONDAY/MON EVENING WHEN THE GFS AND ECMWF SHOW A STRONG COLD FRONT/UPR TROUGH MOVING THRU THE AREA. WL CONTINUE WITH A DRY FCST ON TUESDAY AS WK HIGH PRES BUILDS INTO THE REGION. MDLS START TO DIVERGE BY WED...BUT THE GENERAL IDEA IS TO DEEPEN A TROUGH OVER THE WESTERN LAKES TUE NIGHT AND WED. THIS SHOULD ALLOW FOR ANOTHER CHC OF TSRA IN THE AFTN AS THE TROUGH APPROACHES. NO MAJOR EXTREMES IN TEMPS FOR THE NEXT COUPLE OF DAYS...BUT WITH HEIGHTS ACROSS THE AREA GENERALLY AT OR ABV NORMAL...IT WOULD SEEM THAT TEMPS WOULD FOLLOW THE SAME TREND. WARMEST DAYS OVER THE WKND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH UNTIL 6 PM. PA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM. && MRD
Hazardous weather outlook, Jun 9, 2:38 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 238 PM EDT WED JUN 9 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 238 PM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING COLD FRONT COULD CAUSE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALIZED VERY HEAVY RAIN IS ALSO POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... AS THE COLD FRONT MOVES THROUGH THE COUNTY WARNING AREA THURSDAY SOME OF THE THUNDERSTORMS COULD BE STRONG AND THE RAIN COULD BE LOCALLY HEAVY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON THURSDAY. MRD
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.